MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M006630222B1
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not received for evaluation at the time of this report; therefore, no physical analysis of the device can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu) warnings, "do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement, and/or withdrawal through a metal device may result in destruction and/or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture needle." the dfu precautions also indicate, "the zipwire hydrophilic guidewire should be advanced through the scope using short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient." at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, clinical and/or procedural factors appear to have impacted on the event as reported.The patient information was not provided at the time of this report.If there is any further relevant information provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
It was reported that: testimony of the nurse of the operating room: an uro zipwire stiff hydrolic guideware used during a nephrostomy on the right side was stripped and a part of this guide (the black part, the sheath) was thorn and it remained in the operating room.Place of the event: operating room.Clinical consequences: serious.Conservative measures and actions taken: future ureteroscopy in order to remove the foreign body.As per email: we have kept the device in question.You can see a part of the sheath was thorn.We can see also on radiography, the part of the guide that could not be removed.
 
Additional Manufacturer Narrative
An image was received for evaluation from the distributor on september 15, 2020.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The supplied image presents cut/skive damage and polymer jacket separation resulting in exposed metallic core wire over an unknown length of the distal portion of the guidewire.As noted in the device instructions for use (dfu) warnings, "do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement, and/or withdrawal through a metal device may result in destruction and/or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture needle." the dfu precautions also indicate, "the zipwire hydrophilic guidewire should be advanced through the scope using short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient." at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, clinical and/or procedural factors appear to have impacted on the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
MDR Report Key10448798
Report Number2126666-2020-00057
Device Sequence Number3395591
Product Code EYA
UDI-Device Identifier08714729755326
UDI-Public08714729755326
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberM006630222B1
Device Catalogue Number630-222B
Device Lot Number11153470
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer09/15/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;